Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 660, NWS Jackson, MS

January 13, 2005West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jan 13, 2005, 3:07 AM CST for West Carroll Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2005, 3:07 AM CST (09:07 UTC)
Expired
Jan 13, 2005, 3:45 AM CST
In force
38 min
Issued by
NWS Jackson, MS
Area
Whole counties

County West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 149 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 10:50 PM CSTSevere Thunderstorm WatchSPC5 hr
Jan 13, 2:25 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 130907
SVRJAN
LAC123-130945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
307 AM CST THU JAN 13 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA

* UNTIL 345 AM CST

* AT 307 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES WEST OF OAK GROVE TO 18 MILES SOUTHWEST 
  OF OAK GROVE TO 28 MILES SOUTHWEST OF OAK GROVE...AND MOVING 
  NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OAK GROVE BY 325 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
TUHNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.

LAT...LON 3267 9158 3272 9161 3287 9154 3290 9148
      3300 9143 3300 9127 3288 9130 3287 9134
      3277 9134 3270 9140 3262 9140 3259 9144
      3259 9159

$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 11:01 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Jan 12, 11:01 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CST WED JAN 12 2005

.AVIATION...THE WEATHER EVENT CONTINUES TO EVOLVE PRETTY MUCH AS
EXPECTED...AND OVERALL...I DONT EXPECT MANY CHANGES WITH THE 0600
UTC TAF PACKAGE.  I PLAN ON KEEPING SHOWERS/TEMPO THUNDER IN THE
DELTA SITES UNTIL THE MAIN LINE MOVES INTO THE REGION (ABOUT 0900
UTC OR SO).  WITH THE LATEST NUMERICAL MODEL INFORMATION...SQUALL
LINE TIMING STILL LOOKS SIMILAR TO LATE THIS AFTERNOON (METRO AREA
AROUND SUNRISE...THEN INTERSTATE 59 CORRIDOR AROUND 1800 UTC).  ALL
THAT BEING SAID...IT LOOKS LIKE MVFR/IFR CONDITIONS WILL BE THE RULE
FOR MOST OF THIS PACKAGE.  /BUTTS/

&&

.UPDATE...AN UPDATE TO SEVERAL TEXT PRODUCTS WILL BE COMING IN ORDER
TO TAKE INTO ACCOUNT SEVERE THUNDERSTORM WATCH NUMBER 7.  /BUTTS/

&&

...SEVERE WEATHER EVENT REMAINS LIKELY MAINLY 08Z-18Z EARLY ON
   THURSDAY...

.DISCUSSION...LONG SQUALL LINE HAS DEVELOPED THIS EVENING FROM
CENTRAL TX TO MI. SURFACE LOW(999MB) CENTER NEAR KFSM SEVERAL
BOWS/LEWPS HAVE BEEN RACING UP THE LINE SINCE 00Z ACROSS THE OZARKS
WHILE A PRE-FRONTAL ZONE OF TSRA BEGINNING TO FIRE ALONG THE SABINE
RIVER INTO SRN AR. PROFILERS AT WINFIELD AND DEQUEEN NOW UP TO
40-45KTS AT 925MB AND 50KTS AT 1KM SO 0-1KM HELICITIES HITTING
350-400M*M/S*S. EXPECT TORNADO RISK TO BE INCREASING AFTER 05Z FOR
OUR LOCATIONS W OF MS RIVER AND WW COULD BE IN THE WORKS...
ESPECIALLY IF LINE BREAKS BECOME MORE PRONOUNCED. RUC MODEL CAPES
BEGIN SURGING NWD ALONG MS RIVER FROM 06-09Z WITH 600-800J/KG AS
0-3KM HELICITIES REACH 400-500M*M/S*S. OTHERWISE...DAMAGING STRAIGHT
LINE WINDS OF 70 MPH SHOULD BE MAIN RISK WITH THE LINE.

LOOK FOR SQUALL LINE TO REACH A GLH-ESF LINE BY 3 AM...GWO-HEZ BY
5 AM...JAN 6-8 AM THURSDAY MORNING. LINE THEN RE-ORGANIZES AND MAY
SURGE EWD MORE QUICKLY TO THE MEI-HBG CORRIDOR BY ABOUT NOON.

NO BIG CHANGES TO GRIDS/ZONE PACKAGES AT THIS TIME.  /#40/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
.MS...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
      MSZ018...MSZ019...MSZ025...MSZ034...MSZ035...MSZ040...
      MSZ041...MSZ042...MSZ047.
      LAKE WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY
      FOR
      MSZ026...MSZ027...MSZ028...MSZ029...MSZ030...MSZ031...
      MSZ032...MSZ033...MSZ036...MSZ037...MSZ038...MSZ039...
      MSZ043...MSZ044...MSZ045...MSZ046...MSZ048...MSZ049...
      MSZ050...MSZ051...MSZ052...MSZ053...MSZ054...MSZ055...
      MSZ056...MSZ057...MSZ058...MSZ059...MSZ060...MSZ061...
      MSZ062...MSZ063...MSZ064...MSZ065...MSZ066...MSZ072...
      MSZ073...MSZ074.
.LA...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
      LAZ007...LAZ008...LAZ009...LAZ015...LAZ016...LAZ023...
      LAZ024...LAZ025...LAZ026.
.AR...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
      ARZ074...ARZ075.

&&

WFO JACKSON
Hazardous weather outlook, Jan 12, 2:42 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CST WED JAN 12 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
132042-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
242 PM CST WED JAN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
SEVERE WEATHER IS LIKELY AFTER MIDNIGHT TONIGHT THROUGH THURSDAY
AFTERNOON.

NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA BEGINNING LATE TONIGHT AND LASTING THROUGH EARLY
AFTERNOON ON THURSDAY AS AN INTENSE SQUALL LINE...WITH EMBEDDED
BOWING SEGMENTS MOVES THROUGH THE AREA. THE EASTERN PARISHES AND
SE ARKANSAS WILL SEE THE FIRST OF THE SEVERE THUNDERSTORM
ACTIVITY AFTER MIDNIGHT. THE SYSTEM WILL THEN SPREAD EAST DURING
THE MORNING HOURS ON THURSDAY AND WILL AFFECT THE REMAINDER OF
THE OUTLOOK AREA BY LATE MORNING.  THERE IS SOME CONCERN FOR THE
DEVELOPMENT OF SOME ISOLATED TORNADIC SUPERCELLS AHEAD OF THE
MAIN SQUALL LINE AS THE SYSTEM BEGINS TO MOVE INTO SE MISSISSIPPI
DURING THE MID MORNING HOURS. THE OVERALL PRIMARY CONCERNS WITH
THIS SYSTEM WILL BE FOR STRAIGHT LINE WINDS. ANOTHER CONCERN WILL
BE FOR ISOLATED TORNADOES.

 THE ATMOSPHERIC SET UP FOR THIS EVENT IS AS FOLLOWS. AN INTENSE
UPPER LONG WAVE TROUGH WITH AN ASSOCIATED STRONG COLD FRONT WILL
MOVE TO THE LOWER MISSISSIPPI VALLEY REGION  AFTER MIDNIGHT
TONIGHT. THE COMBINATION OF  RECENT MILD DAYS WITH GOOD RICH GULF
MOISTURE AND ASTRONG COLD FRONT  WITH COLD AIR ALOFT FROM THE
APPROACHING UPPER TROUGH WILL SET THE STAGE FOR THE SEVERE
THUNDERSTORMS TO DEVELOP ACROSS THE REGION.  AS THE SYSTEM
APPROACHES... LOWER AND UPPER JET DYNAMICS WILL INCREASE WIND
SHEAR ALOFT  AND WILL BECOME QUITE STRONG.

STAY TUNED FOR UPDATED INFORMATION ON THIS POSSIBLE SEVERE
WEATHER EVENT FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON.

...FLOODING...
GIVEN THE NEAR SATURATED STATE OF THE SOILS...PONDING ON AREA
ROADS AND IN LOW LYING AREAS IS POSSIBLE WITH ANY  THUNDERSTORMS
THAT DEVELOP. MINOR STREET FLOODING WILL BE POSSIBLE IN POOR
DRAINAGE AREAS AS WELL.

...NON PRECIPITATION...
A WIND ADVISORY IS IN EFFECT FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND THE NORTHWEST PORTION
OF CENTRAL MISSISSIPPI...WHERE WIND GUSTS OF AROUND 35 MPH
CAN BE EXPECTED FOR THIS AFTERNOON AND EVENING UNTIL 6 AM
THURSDAY.

 A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 AM THURSDAY FOR THE
REMAINDER OF THE OUTLOOK AREA....WHERE SUSTAINED WINDS OF 20 MPH
WITH GUSTS TO AROUND 30 MPH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL  BE NEEDED
LATE  TO NIGHT AND THURSDAY  IN SUPPORT OF HAZARDOUS WEATHER
OPERATIONS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 2:28 AM CSTSevere Thunderstorm WarningJANMorehouse47 min
Jan 13, 2:45 AM CSTSevere Thunderstorm WarningJANFranklin, Richland45 min
Jan 13, 3:41 AM CSTSevere Thunderstorm WarningJANEast Carroll49 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.